Skip to main content Accessibility help
×
×
Home

A version of p-adic minimality

  • Raf Cluckers (a1) (a2) and Eva Leenknegt (a3)

Abstract

We introduce a very weak language on p-adic fields K, which is just rich enough to have exactly the same definable subsets of the line K that one has using the ring language. (In our context, definable always means definable with parameters.) We prove that the only definable functions in the language are trivial functions. We also give a definitional expansion of in which K has quantifier elimination, and we obtain a cell decomposition result for -definable sets.

Our language can serve as a p-adic analogue of the very weak language (<) on the real numbers, to define a notion of minimality on the field of p-adic numbers and on related valued fields. These fields are not necessarily Henselian and may have positive characteristic.

Copyright

References

Hide All
[1] Ax, J. and Kochen, S., Diophantine problems over local fields II. A complete set of axioms for p-adic number theory, American Journal of Mathematics, vol. 87 (1965), pp. 631648.
[2] Cluckers, R., Analytic p-adic cell decomposition and integrals. Transactions of the American Mathematical Society, vol. 356 (2003), no. 4, pp. 14891499.
[3] Cluckers, R. and Lipshitz, L., Fields with analytic structure. Journal of the European Mathematical Society, vol. 13 (2011), pp. 11471223.
[4] Cluckers, Raf, Classification of semi-algebraic p-adic sets up to semi-algebraic bijection, Journal für die Reine und Angewandte Mathematik. vol. 540 (2001). pp. 105114.
[5] Cluckers, Raf and Loeser, François, b-minimality. Journal of Mathematical Logic, vol. 7 (2007), no. 2, pp. 195227.
[6] Denef, J. and van den Dries, L., p-adic and real subanalytic sets. Annals of Mathematics. Second Series, vol. 128 (1988), no. 1, pp. 79138.
[7] Denef, Jan. p-adic semi-algebraic sets and cell decomposition. Journal für die Reine und Angewandte Mathematik. vol. 369 (1986), pp. 154166.
[8] van den Dries, L., Haskell, D., and Macpherson, D., One-dimensional p-adic subanalytic sets, Journal of the London Mathematical Society, vol. 59 (1999). no. 1. pp. 120.
[9] Haskell, Deirdre and Macpherson, Dugald, A version of o-minimality for the p-adics, this Journal, vol. 62 (1997), no. 4, pp. 10751092.
[10] Liu, Nianzheng, Semilinear cell decomposition, this Journal, vol. 59 (1994), no. 1, pp. 199208.
[11] Macintyre, A., On definable subsets of p-adic fields, this Journal, vol. 41 (1976), pp. 605610.
[12] Macpherson, D. and Steinhorn, C., On variants of o-minimality, Annals of Pure and Applied Logic, vol. 79 (1996), no. 2, pp. 165209.
[13] Mourgues, Marie-Hélène, Cell decomposition for P-minimal fields, Mathematical Logic Quarterly, vol. 55 (2009), no. 5, pp. 487492.
[14] Prestel, A. and Roquette, P., Formally p-adic fields, Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1984.
[15] Scowcroft, Philip, Cross-sections for p-adically closed fields, Journal of Algebra, vol. 183 (1996), no. 3, pp. 913928.
[16] Scowcroft, Philip and van den Dries, Lou, On the structure of semialgebraic sets over p-adic fields, this Journal, vol. 53 (1988), no. 4, pp. 11381164.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed